Alert archive / Tennessee / Special Weather Statements in 2023

Special Weather Statement, NWS Nashville, TN

July 2, 2023Robertson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 2, 2023, 6:21 PM CDT for Robertson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2023, 6:21 PM CDT (23:21 UTC)
Expired
Jul 2, 2023, 6:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Hail
0.50 in
Wind
40

County Robertson County, TN

The radar

The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1255 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

477 
WWUS84 KOHX 022321
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sun Jul 2 2023
 
TNZ007-022345-
Robertson TN-
621 PM CDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of northeastern
Robertson County through 645 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 10 miles northeast of Springfield, moving northeast
at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Cross Plains, Orlinda and Black Jack. 

This includes Interstate 65 between mile markers 116 and 121.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3663 8656 3658 8660 3648 8675 3651 8680
      3658 8684 3665 8680 3665 8659
TIME...MOT...LOC 2320Z 236DEG 43KT 3658 8672 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Adcock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:51 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 2, 2:51 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
251 PM CDT Sun Jul 2 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Monday Night)
Issued at 204 PM CDT Sun Jul 2 2023

Showers and thunderstorms are beginning to increase in coverage
and intensity this afternoon across North Alabama and Southern
Middle Tennessee. This area will be Round #1 for severe weather
this afternoon with damaging winds and hail up to the size of
quarters being the main threat as there's plenty of instability to
utilize. Areas along I-40 and north will likely have to wait
until Round #2 coming down from Kentucky with possible convection
developing out ahead of this line for late this afternoon/evening.
The Round #2 of storms will push through all of Middle Tennessee
and exit the area after midnight.

All in all, it's going to be a fairly active weather day and
night across Middle Tennessee so be sure to monitor a reliable
weather source and radar before venturing out or partaking in any
outdoor activities. We should be used to this drill since this
marks Day 3 of 3 for these kind of storms.

With storms exiting the area after midnight, Monday will finally
be met with what we can call a typical summertime weather pattern
with afternoon and evening pop up showers and thunderstorms
possible...with the best chances across Southern Middle TN. With
the upper trough and focus off to the east, we welcome the
disorganization of pop-up storms for once. Highs will be in the
mid 80s to 90F. Honestly, this is the day to enjoy outside as rain
chances are significantly lower and temperatures are "not as
bad". Any storms that develop will quickly die off Monday evening
with Lows in the mid 60s to 70F expected Monday Night.

&&

.LONG TERM...
(Tuesday through next Sunday)
Issued at 204 PM CDT Sun Jul 2 2023

More of the typical summertime pop-up thunderstorms can be
expected on the 4th and Wednesday although think a lot of Middle
Tennessee will skirt out the holiday and day after as mostly dry.
Best chances will be across Southern Middle Tennessee on both
days. Highs in the mid 80s to lower 90s can be expected.

Once again, Thursday advertises that typical summertime pattern,
but it looks as though what was once promised as a potentially
nice Friday and weekend has the area in Northwest flow pattern
again. So have increased rain chances for Friday and the weekend
as medium range models and ensembles are setting up the area for
potential complex after complex late next week. Here's hoping that
it changed once, so maybe it can change again since this pattern
is a difficult one to forecast in the summer. Typically, it's
incredibly difficult to get timing and location exact, and most
of the time, impacts will likely be in the form of damaging winds.
Stay tuned.

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Sun Jul 2 2023

Scattered storms are expected to develop over the next couple of
hours and could impact the terminals. Exact timing and positioning
of the storms is uncertain at this point so only included tempo
groups at this time and will amend as necessary. If a terminal is
impacted, visibilities could drop to IFR/LIFR and winds could
gusts as high as 40-50 kts. Showers and storms are expected to
decrease in coverage prior to midnight. MVFR cigs could develop at
SRB/CSV in the morning with only sct Cu further west.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  91  70  93 /  60  20  20  40
Clarksville    70  91  68  93 /  40  10  10  30
Crossville     66  83  63  83 /  60  40  30  50
Columbia       70  91  69  91 /  60  30  30  40
Cookeville     68  86  65  86 /  70  30  20  40
Jamestown      67  83  65  84 /  80  30  20  30
Lawrenceburg   69  90  69  90 /  60  40  40  50
Murfreesboro   70  91  68  91 /  60  40  30  40
Waverly        69  91  69  91 /  40  10  10  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hurley
LONG TERM....Hurley
AVIATION.....Reagan

In the hours before

Special weather statement, Jul 2, 5:04 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
504 PM CDT Sun Jul 2 2023

TNZ024-056-057-022230-
Hickman TN-Humphreys TN-Perry TN-
504 PM CDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of northwestern Perry,
southern Humphreys and northwestern Hickman Counties through 530 PM
CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hurricane Mills, or 14 miles southeast of Camden,
moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
McEwen, Hurricane Mills, Pinewood, Bucksnort and I-40 Near The
Tennessee River.

This includes Interstate 40 between mile markers 136 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3573 8803 3577 8798 3583 8797 3587 8794
      3592 8793 3594 8793 3594 8800 3595 8802
      3614 8757 3610 8754 3602 8755 3600 8754
      3599 8746 3594 8743 3569 8803
TIME...MOT...LOC 2203Z 241DEG 38KT 3588 8787

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Adcock
Special weather statement, Jul 2, 5:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Sun Jul 2 2023

TNZ094-095-022300-
Lawrence TN-Giles TN-
512 PM CDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of southeastern
Lawrence and southern Giles Counties through 600 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, or 18 miles south of Lawrenceburg, moving northeast at 45
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring and Prospect.

This includes Interstate 65 between mile markers 1 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3500 8746 3501 8746 3530 8704 3504 8683
      3499 8684
TIME...MOT...LOC 2212Z 237DEG 38KT 3498 8739

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Adcock
Special weather statement, Jul 2, 5:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
529 PM CDT Sun Jul 2 2023

TNZ024-025-022315-
Dickson TN-Humphreys TN-
529 PM CDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of Dickson and eastern
Humphreys Counties through 615 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hurricane Mills, or near Waverly, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dickson, Waverly, White Bluff, McEwen, Burns, Charlotte, Vanleer and
Slayden.

This includes Interstate 40 between mile markers 159 and 160, and
between mile markers 163 and 168.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3620 8760 3618 8757 3624 8753 3632 8739
      3632 8734 3611 8719 3598 8746 3599 8753
      3597 8753 3595 8756 3595 8761 3592 8765
      3591 8770 3587 8771 3606 8783
TIME...MOT...LOC 2229Z 239DEG 27KT 3603 8770

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Adcock
Special weather statement, Jul 2, 5:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Sun Jul 2 2023

TNZ061-095-022315-
Giles TN-Marshall TN-
544 PM CDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of southwestern
Marshall and east central Giles Counties through 615 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pulaski, Cornersville, Elkton and Frankewing.

This includes Interstate 65 between mile markers 5 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3528 8708 3541 8677 3531 8666 3531 8668
      3525 8675 3526 8683 3501 8684
TIME...MOT...LOC 2244Z 243DEG 39KT 3511 8698

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Adcock
Special weather statement, Jul 2, 6:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
605 PM CDT Sun Jul 2 2023

TNZ006-007-025>027-022345-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Montgomery TN-
605 PM CDT Sun Jul 2 2023

...Strong thunderstorms will impact portions of northwestern
Davidson, northeastern Dickson, southeastern Montgomery, Cheatham and
western Robertson Counties through 645 PM CDT...

At 604 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Clarksville to 6 miles north
of White Bluff. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springfield, Ashland City, Goodlettsville, Greenbrier, Coopertown,
Ridgetop, Joelton, Pleasant View, Charlotte, Adams, Cedar Hill,
Cheatham Dam, Beaman Park and Cunningham.

This includes Interstate 24 between mile markers 13 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3663 8694 3631 8672 3614 8731 3629 8742
      3640 8741
TIME...MOT...LOC 2304Z 245DEG 37KT 3640 8729 3620 8722

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Adcock
Special weather statement, Jul 2, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Sun Jul 2 2023

TNZ007-022345-
Robertson TN-
621 PM CDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of northeastern
Robertson County through 645 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 10 miles northeast of Springfield, moving northeast
at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cross Plains, Orlinda and Black Jack.

This includes Interstate 65 between mile markers 116 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

&&

LAT...LON 3663 8656 3658 8660 3648 8675 3651 8680
      3658 8684 3665 8680 3665 8659
TIME...MOT...LOC 2320Z 236DEG 43KT 3658 8672

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Adcock

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:14 PM CDTSpecial Weather StatementOHXStewart46 min
Jul 2, 1:36 PM CDTSpecial Weather StatementOHXCoffee39 min
Jul 2, 2:04 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Grundy, Warren26 min
Jul 2, 2:26 PM CDTSpecial Weather StatementOHXCannon34 min
Jul 2, 2:42 PM CDTSpecial Weather StatementOHXWayne33 min
Jul 2, 3:30 PM CDTSpecial Weather StatementOHXHickman45 min
Jul 2, 4:27 PM CDTSpecial Weather StatementOHXCoffee33 min
Jul 2, 5:04 PM CDTSpecial Weather StatementOHXHumphreys26 min
Jul 2, 5:12 PM CDTSpecial Weather StatementOHXGiles48 min
Jul 2, 5:29 PM CDTSpecial Weather StatementOHXDickson, Humphreys46 min
Jul 2, 5:44 PM CDTSpecial Weather StatementOHXGiles31 min
Jul 2, 5:49 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery26 min
Jul 2, 6:05 PM CDTSpecial Weather StatementOHXCheatham, Robertson40 min
Jul 2, 6:22 PM CDTSpecial Weather StatementOHXWilliamson23 min
Jul 2, 6:34 PM CDTSpecial Weather StatementOHXRobertson26 min
Jul 2, 6:36 PM CDTSpecial Weather StatementOHXStewart24 min
Jul 2, 6:43 PM CDTSpecial Weather StatementOHXRutherford32 min
Jul 2, 6:54 PM CDTSpecial Weather StatementOHXMontgomery, Stewart36 min

Nearby

Special Weather Statements in Tennessee, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.